MAUDE Adverse Event Report: ST PAUL BCI INTL., INC.; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI INTL., INC.; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004051
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device wold calibrate correctly with 10% co2, reading in the twenties when hooked up to a patient.Confirmed the event was not due to the patient, by using a secondary (working) device.Not able to do a factory calibration, would like to send it in.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, one unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.The pump was found to be defective, but the problem source is unknown.A manufacturing dhr review was not performed because the results of the complaint investigation do not indicate a problem with the initial manufacture of the device.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No causes or potential causes of the customer's reported problem were found during the review of service and repair records.A product sample was received for evaluation.Visual and functional testing were performed.There was no physical damage on the device.The technician performed flow rate test, carbon dioxide (c02) test, swap parts, and battery life test the reported complaint was not duplicated after calibrate the c02 on the returned 9004051 monitor and the device was able to calibrate and read c02 properly.However, the flow rate failed with low reading at 102 milliliter ml/min (spec: 150 +/-20 ml/min.) the low reading would cause intermittent issues describe by the customer.Due to the process of elimination, the c02 pump was defective and had cause the monitor to have a low flow rate.The pump was swapped with another c02 pump and the flow rate increase to 154 ml/min.The technician checked c02 10 percent gas at 61 millimetre of mercury (mmhg) and performed low calibration at 73 mmhg.The technician performed high/low c02 calibration and read at 73 mmhg.The current barometric pressure was measured at 731.The main battery failed the battery life test.The root cause of the reported issue was found to be a defective c02 pump.The technician replaced c02 pump and main battery.

Brand Name
BCI INTL., INC.
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
dock 5
minneapolis, MN 55442
MDR Report Key13950161
Report Number3012307300-2022-05502
Device Sequence Number4368090
Product Code CCK
UDI-Device Identifier10610586036873
UDI-Public10610586036873
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004051
Device Catalogue Number9004051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/06/2022
03/06/2023
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/05/2022
04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown